Results 1 to 4 of 4

Thread: Going Crazy about Going without my Lupus Meds...

  1. #1
    Join Date
    Aug 2010
    Posts
    8
    Thanks
    4
    Thanked 2 Times in 1 Post

    Default Going Crazy about Going without my Lupus Meds...

    Well I am back after having surgery (nissen fundoplication) and I am freaking out!

    It took 2 years to find the medication for me, quinacrine and due to surgery I cannot swallow them, probably not ever again. They are capsules made at a compounding pharmacy and when I tried to mix the contents in with food, I can see why there is a capsule. It burns my mouth and everything on the way down, not good. It is the only med that helps keep me off the devil pills (prednisone)

    I have a rheumy appointment in december but by then I will be covered in a rash and not able to move. It is so discouraging to take care of one medical problem only to have the next one get worse.

    I am only 42 and feel like I am 90 most days...

    Have any of you had to go without your meds?

    Thanks for letting me vent,
    Divamomof5

  2. #2
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    Quote Originally Posted by Divamomof5 View Post
    Well I am back after having surgery (nissen fundoplication) and I am freaking out!

    It took 2 years to find the medication for me, quinacrine and due to surgery I cannot swallow them, probably not ever again. They are capsules made at a compounding pharmacy and when I tried to mix the contents in with food, I can see why there is a capsule. It burns my mouth and everything on the way down, not good. It is the only med that helps keep me off the devil pills (prednisone)

    I have a rheumy appointment in december but by then I will be covered in a rash and not able to move. It is so discouraging to take care of one medical problem only to have the next one get worse.

    I am only 42 and feel like I am 90 most days...

    Have any of you had to go without your meds?

    Thanks for letting me vent,
    Divamomof5
    I am very sorry, that you have to go through this.
    I have been without the MTX for a couple of months now, due to high liver enzymes. The MTX has helped me so much, but now I am back in alot of pain. The only thing I am allowed to take when needed, is Mobic and Flexeril, but those don't do much for me.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  3. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Welcome back!
    It sure seems to me that this would be a good reason for your rheumy to see you earlier, or at least give you a phone consult. Have you tried calling him/her?
    I think that I would ask if there is something injectable (like MTX) that might help.
    Hugs,
    Marla

  4. #4
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    795
    Blog Entries
    4
    Thanks
    26
    Thanked 77 Times in 54 Posts

    Default

    I am sorry that you are going through this i do not like taking any of these meds but if i want to function i do. I am on prednisone for about 5 years with increases every once in awhile but a maintencence dose of 7 mg. I would be lost without it and have never had any real issues with it the methotrexate scares me more than that. Bonita

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •